Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 24, 2015, 5:34 PM MST for 4 counties in Arizona. It took effect at Dec 24, 2015, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 5:34 PM MST (00:34 UTC)
- In effect from
- Dec 24, 2015, 11:00 PM MST
- Expired
- Dec 25, 2015, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 604 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
499 WWUS75 KFGZ 250034 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 534 PM MST THU DEC 24 2015 AZZ005>008-011>017-039-040-251200- /O.NEW.KFGZ.WI.Y.0013.151225T0600Z-151225T1800Z/ MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...LEES FERRY... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...WINDOW ROCK...GANADO...WUPATKI N.M.... TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER... HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... NAVAJO N.M....DILKON...KYKOTSMOVI 534 PM MST THU DEC 24 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY. * TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL DEVELOP AROUND MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN ARIZONA THROUGH THE MORNING HOURS. * WINDS...GUSTY WINDS OF 40 MPH AND STRONGER ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
029 WWUS75 KFGZ 251044 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 344 AM MST FRI DEC 25 2015 AZZ011-014-017-260000- /O.EXT.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 344 AM MST FRI DEC 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE TODAY...THEN DECREASE LATE THIS AFTERNOON. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ005>008-012-013-015-016-039-040-251800- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-151225T1800Z/ MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...PAGE...LEES FERRY... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 344 AM MST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE THROUGH THE MORNING HOURS. * WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
507 WWUS75 KFGZ 251607 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 907 AM MST FRI DEC 25 2015 AZZ005>008-012-015-251715- /O.CAN.KFGZ.WI.Y.0013.000000T0000Z-151225T1800Z/ MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU- YAVAPAI COUNTY MOUNTAINS- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...PAGE...LEES FERRY... GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT... SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 907 AM MST FRI DEC 25 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHWEST WINDS EARLY THIS MORNING HAVE DECREASED AS THE COLD FRONT MOVES EAST. THIS WIND ADVISORY HAS BEEN CANCELLED FOR AREAS ROUGHLY FROM FLAGSTAFF WESTWARD. EXPECT SOUTHWEST WINDS RANGING FROM 15 TO 25 MPH FOR THE REMINDER OF TODAY. $$ AZZ013-016-039-040-251800- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-151225T1800Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- EASTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON... KYKOTSMOVI 907 AM MST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE THROUGH THE MORNING HOURS. * WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011-014-017-260000- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 907 AM MST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE TODAY...THEN DECREASE LATE THIS AFTERNOON. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
857 WWUS75 KFGZ 251832 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1132 AM MST FRI DEC 25 2015 AZZ011-014-017-260000- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 1132 AM MST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE TODAY...DECREASE THROUGH THE AFTERNOON. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED AHEAD OF AND WITH A COLD FRONTAL PASSAGE. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW COULD DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
550 WWUS75 KFGZ 252353 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 453 PM MST FRI DEC 25 2015 AZZ011-014-017-260100- /O.EXP.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW...GREER...PINETOP 453 PM MST FRI DEC 25 2015 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WIND SPEEDS HAVE DECREASED BEHIND A COLD FRONT THAT MOVED THROUGH THE AREA. THOUGH BREEZY AT TIMES...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLD THROUGH THE REMAINDER OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:06 PM MST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 24, 3:06 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 306 PM MST THU DEC 24 2015 .SYNOPSIS...ISOLATED TO SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL CONTINUE TODAY. BEGINNING LATE TONIGHT...A VERY COLD WINTER WEATHER SYSTEM WILL BEGIN TO CROSS NORTHERN ARIZONA BRINGING A GOOD CHANCE FOR RAIN AND SNOW INTO SATURDAY. SATURDAY PROMISES TO BE EXTREMELY COLD AND WINDY WITH SNOW REMAINING A POSSIBILITY FROM FLAGSTAFF EASTWARD. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE ON SUNDAY FROM WEST TO EAST. && .DISCUSSION...FOR THE REMAINDER OF TODAY...EXPECT ISOLATED TO SCATTERED LIGHT RAIN AND SNOW SHOWERS PRIMARILY OVER HIGHER TERRAIN. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. BEGINNING LATE TONIGHT...A COLD FRONT IS FORECAST TO SWEEP ACROSS NORTHERN ARIZONA FROM THE NORTHWEST TO SOUTHEAST. EXPECT RAPIDLY FALLING SNOW LEVELS BEHIND THE FRONT...FALLING TO THE VALLEY FLOORS OVER THE NORTHERN THIRD OF THE STATE TO JUST BELOW 4000 FT IN CENTRAL ARIZONA. THE BEST CHANCES FOR SNOW WILL BE DURING THE MORNING HOURS WITH AN ADDITIONAL INCH OR TWO POSSIBLE OVER MOST AREAS ABOVE 6000 FEET AND LESS THAN 2 INCHES BELOW 6000 FEET. THE EXCEPTION WILL BE ALONG THE KAIBAB PLATEAU...WHERE 3 TO 7 INCHES OF SNOW IS POSSIBLE. IN ADDITION...STRONG SOUTHWEST WINDS WILL OCCUR ALONG AND AHEAD OF THE FRONT LEADING TO POOR VISIBILITY IN BLOWING SNOW. FRIDAY NIGHT INTO SATURDAY...A CLOSED LOW IS FORECAST TO DEVELOP AND SHIFT INTO SOUTHEAST ARIZONA. MOISTURE WRAPPING AROUND THE NORTH SIDE OF THE LOW WILL BRING A CONTINUATION OF SNOW ESPECIALLY TO THE WHITE MTNS AND A CHANCE FARTHER WEST TO THE FLAGSTAFF AREA. SNOWFALL POTENTIAL IN THESE SITUATIONS IS FOCUSED ON THE NORTH SIDE OF THE HIGHER TERRAIN AND PLACES LIKE GREER...VERNON...EAGAR- SPRINGERVILLE COULD SEE SEVERAL INCHES OF SNOW. THE OTHER STORY SATURDAY WILL BE VERY COLD TEMPERATURES AND GUSTY NORTHEAST WINDS. MORNING WIND CHILLS IN THE FLAGSTAFF AREA SHOULD BE NEAR -10F...AND AREAS ALONG THE HIGHER TERRAIN ARE LIKELY TO SEE WIND CHILLS REMAIN IN THE SINGLE DIGITS ALL DAY. ACTUAL AIR TEMPERATURES WILL BE 20+ DEGREES BELOW NORMAL ON SATURDAY. SUNDAY AND MONDAY...EXPECT BELOW NORMAL TEMPERATURES WITH A CHANCE OF SNOW LINGERING NEAR THE WHITE MOUNTAINS ON SUNDAY. MODEL DATA SUGGESTS THAT NORTHERN ARIZONA MAY BE AFFECTED BY ANOTHER WINTER WEATHER SYSTEM AROUND TUESDAY. && .AVIATION...FOR THE 00Z PACKAGE...TIL 04Z FRI...AREAS OF MVFR CIGS/VISBYS TO CONTINUE ESPECIALLY ACROSS THE HIGH TERRAIN DUE TO UPSLOPE STRATUS AND OR WIDELY SCT -SHRA -SHSN. A COLD FRONT ALONG THE AZ/UT BORDER THIS AFTERNOON WILL MOVE INTO NWRN AZ AFT 04Z FRI. AFT 04Z FRI...WIDESPREAD MVFR/IFR CONDITIONS WITH SHSN ARRIVE ACROSS COCONINO COUNTY AND SPREAD SOUTHEASTWARD THROUGH FRIDAY MORNING. SFC WINDS TO CONTINUE TO BLOW TONIGHT GENERALLY S-SW 15-25 KT. GUSTS TO INCREASE TO 25-35KT BTWN 10-16Z. AFT 16Z SRN PORTIONS OF NAVAJO AND APACHE COUNTIES TO HAVE SW WINDS 20-30 GUSTS TO 40 KT. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. LESS WIND ELSEWHERE. && .FGZ WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST FRIDAY FOR AZZ004. && PUBLIC...RR AVIATION...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 24, 2:49 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 249 PM MST THU DEC 24 2015 AZZ004>018-037>040-251300- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 249 PM MST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT SNOW SHOWERS WILL INCREASE IN COVERAGE ACROSS THE HIGHER TERRAIN AS A STRONG COLD FRONT APPROACHES THE REGION. THE HEAVIEST SNOW IS EXPECTED OVER THE KAIBAB PLATEAU WHERE A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM TONIGHT THROUGH FRIDAY MORNING. PEOPLE PLANNING TRAVEL ACROSS NORTHERN ARIZONA'S HIGHER TERRAIN SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF ACCUMULATING SNOW ARE LIKELY FRIDAY AS THE COLD FRONT MOVES ACROSS THE NORTHLAND. SNOW LEVELS SHOULD FALL TO 2000 FEET OR EVEN LOWER. SATURDAY WILL SEE SNOW SHOWERS CONTINUING ACROSS NAVAJO AND APACHE COUNTIES...WITH A CHANCE OF SHOWERS ELSEWHERE. EXPECT VERY COLD TEMPERATURES WITH AFTERNOON HIGHS AROUND 20 DEGREES BELOW NORMAL. NORTHERLY WIND SPEEDS OF 15 TO 25 MPH WILL BRING BRISK WIND CHILLS. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY MORNING ALONG AND SOUTH OF THE MOGOLLON RIM...WITH WINDS CHILLS BELOW ZERO ACROSS THE RIM COUNTRY. ON SUNDAY...A CHANCE OF SNOW SHOWERS WILL PERSIST ALONG THE NEW MEXICO BORDER. DRY BUT COLD CONDITIONS EXPECTED MONDAY...THEN ANOTHER COLD LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS TUESDAY. PLAN ACCORDINGLY AND STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.